STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 10MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
64813210 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Joint Dislocation (2374); Insufficient Information (4580)
| Date of Event |
09/13/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The following information was provided: this pi is for the 2023 revision.As per pss implant request: conversion of stryker left gmrs distal femur & proximal tibia to a fixed hinge.Please see usage stickers given for initial (b)(6) 2023 and revision case (b)(6) 2023 left proximal tibia and distal femoral gmrs in-situ, requires conversion to fixed hinge.Leaving as much of current implant in-situ.Initial implantation of proximal tibia gmrs and distal femoral gmrs completed on (b)(6) 2023 with 10mm tibial insert, revised on (b)(6) 2023 to 16mm tibial insert.A 30mm extension piece was used, unsure on whether this was utilized on femur or tibia, will confirm once imaging is received from surgeon.
Additional Manufacturer Narrative
Reported event: an event regarding revision involving a mrh insert was reported.There was no device specific failure modes were identified.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent revision of her left total knee arthroplasty with conversion to a gmrs prothesis since i was able to review the operation report.I can also confirm that the patient underwent a procedure to repair recurrent dislocation of the patella since i was able to review the operation report.Root cause analysis: the root cause of these events cannot be determined with certainty.The causes of conversion of a total knee arthroplasty to a gmrs prosthesis or multifactorial including trauma, instability that cannot be controlled and other surgical technique factors.With the information given there would be no reason to implicate any patient factors unless there was a tumor, massive osteoporosis, or fracture.Also there would be no reason to implicate the prosthesis itself unless there was documented breakage, etc.The root cause of recurrent patella dislocation following a gmrs implant in the absence of trauma would be surgical technique.With the information given i would not implicate the patient or the implanted itself." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient underwent an arthrotomy for recurrent lateral patella dislocation.At that time the gmrs implant was disengaged and the polyethylene was removed.The patella was repaired and the polyethylene was increased.A review of the provided medical records by a clinical consultant indicated that clinician can "confirm that the patient underwent a procedure to repair recurrent dislocation of the patella"."the root cause of recurrent patella dislocation following a gmrs implant in the absence of trauma would be surgical technique.With the information given i would not implicate the patient or the implanted itself." further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Update: this revision was booked for patella stabilization.The patient has a chronically subluxing patella due to the rotating hinge component of the prosthesis.A prosthesis which limits the rotation rather than eliminating it would be acceptable too.Mi sestimate the patella dislocates when the tibia externally rotates¿.